Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 108, NWS Birmingham, AL

May 11, 2008Blount County, Walker County, Alabama

NWS Birmingham, AL issued this tornado warning at May 11, 2008, 12:51 AM CDT for Blount County, Walker County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 12:51 AM CDT (05:51 UTC)
Expired
May 11, 2008, 1:30 AM CDT
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:36 AM CDTTSTM WND DMG2 Sw Hayden, ALTREE BLOCKING BOTH LANES AT MILE MARKER 9 ON HIGHWAY 160.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2301 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 110551
TORBMX
ALC009-127-110630-
/O.NEW.KBMX.TO.W.0108.080511T0551Z-080511T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  BLOUNT COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...ONEONTA...CLEVELAND...
  EXTREME EAST CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...

* UNTIL 130 AM CDT

* AT 1248 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ARKADELPHIA...OR
  13 MILES NORTHEAST OF SUMITON...MOVING EAST AT 48 MPH.

* THE TORNADO WILL BE NEAR...
  HAYDEN...BLOUNT SPRINGS AND BANGOR BY 100 AM CDT...
  LOCUST FORK AND NECTAR BY 110 AM CDT...
  FAIRVIEW AND CLEVELAND BY 115 AM CDT...
  ONEONTA...ALLGOOD AND ROSA BY 120 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3409 8632 3393 8637 3392 8634 3387 8635
      3382 8643 3376 8664 3384 8676 3384 8689
      3381 8694 3382 8702 3390 8703 3388 8694
      3392 8692 3396 8680 3404 8673
TIME...MOT...LOC 0551Z 266DEG 42KT 3392 8690

$$

17/KLAWS
2 follow-up statements
000 
WWUS54 KBMX 110604
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 AM CDT SUN MAY 11 2008

ALC127-110614-
/O.CAN.KBMX.TO.W.0108.000000T0000Z-080511T0630Z/
WALKER AL-
104 AM CDT SUN MAY 11 2008

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL WALKER COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3394 8637 3392 8634 3387 8635 3382 8643
      3381 8652 3379 8655 3379 8658 3376 8664
      3383 8674 3385 8682 3396 8680 3404 8673
      3409 8632
TIME...MOT...LOC 0604Z 266DEG 42KT 3393 8672

$$

ALC009-110630-
/O.CON.KBMX.TO.W.0108.000000T0000Z-080511T0630Z/
BLOUNT AL-
104 AM CDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHERN
BLOUNT COUNTY...

AT 102 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR HAYDEN...OR ABOUT 11 MILES
SOUTHWEST OF CLEVELAND...MOVING EAST AT 48 MPH.

THE TORNADO WILL BE NEAR...
  LOCUST FORK AND NECTAR BY 110 AM CDT...
  EASLEY...FAIRVIEW...CLEVELAND AND CLEAR SPRINGS BY 115 AM CDT...
  ONEONTA...ALLGOOD AND ROSA BY 120 AM CDT...
  HIGHLAND LAKE BY 125 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3394 8637 3392 8634 3387 8635 3382 8643
      3381 8652 3379 8655 3379 8658 3376 8664
      3383 8674 3385 8682 3396 8680 3404 8673
      3409 8632
TIME...MOT...LOC 0604Z 266DEG 42KT 3393 8672

$$

17/KLAWS
000 
WWUS54 KBMX 110619
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 AM CDT SUN MAY 11 2008

ALC009-110630-
/O.CON.KBMX.TO.W.0108.000000T0000Z-080511T0630Z/
BLOUNT AL-
119 AM CDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHERN
BLOUNT COUNTY...

AT 116 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR REMLAP...OR ABOUT 9 MILES
NORTHWEST OF SPRINGVILLE...MOVING EAST AT 48 MPH.

THE TORNADO WILL BE NEAR...
  HOLLY SPRINGS...ALLGOOD AND 7 MILES SOUTH OF ONEONTA BY 125 AM
  CDT...
  HIGHLAND LAKE BY 130 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3393 8637 3392 8634 3387 8635 3382 8643
      3381 8653 3378 8662 3380 8663 3386 8664
      3393 8662 3398 8636
TIME...MOT...LOC 0619Z 266DEG 42KT 3385 8655

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 11, 12:16 AM CDT, 35 minutes earlier.

Area forecast discussion, May 11, 12:16 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 AM CDT SUN MAY 11 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM....OVERNIGHT

IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT
THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST
OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER
CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE.
LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR.
SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL
ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO
DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED
WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11
PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE
PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL
REMAIN POSSIBLE DURING THE OVERNIGHT HOURS.

MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST
TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL
WATCHES AND WARNINGS.

75

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING...
NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH
AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO
FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN
GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT
BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND
A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT
OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL
ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO
UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL
CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF
THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE
MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL
DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS
WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS
IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA.

TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE
MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL
NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND
REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM
SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE
SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND
AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL
SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER
NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE
FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY.

ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS
STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW.
THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY
FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO
PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT
HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN
MODEL OUTPUT.

UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN
FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

LINE OF STORMS IS MOVING IN A LOT FASTER THAN PREVIOUSLY THOUGHT.
THE FORECAST HAS BEEN UPDATED ACORDINGLY. SOME OF THESE STORMS COULD
PRODUCE SOME VERY STRONG WINDS. THUNDERSTORMS ACTIVITY WILL CONTINUE
AT LEAST THROUGH 12Z ALONG THE SOUTHEASTERN TAF SITES. AFTER THE
COLD FRONT MOVES THROUGH...STILL EXPECTING SUSTAINED GUSTY WINDS
AROUND 30 KNOTS AFTER 18Z.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, May 10, 10:31 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SAT MAY 10 2008

ALZ011>015-017>050-120331-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1031 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL ALABAMA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. SCATTERED TO NUMEROUS SEVERE STORMS ARE POSSIBLE AT LEAST
THROUGH 6 AM SUNDAY.

NIGHTTIME SEVERE WEATHER CAN BE ESPECIALLY DANGEROUS. PLEASE MAKE
SURE THAT YOUR NOAA WEATHER RADIO HAS CHARGED BATTERIES AND STAY
TUNED TO LATER THIS EVENING IF ANY WATCHES AND WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES...ACROSS SOUTHEAST PORTIONS OF
CENTRAL ALABAMA THROUGH NOON SUNDAY. A COLD FRONT WILL MOVE ACROSS
THE AREA ENDING MUCH OF THE THREAT BY NOON. THE GREATEST THREAT AREA
WILL BE EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85 ON SUNDAY
MORNING.

BEHIND THE FRONT ON SUNDAY...GUSTY WEST WINDS ARE EXPECTED.
SUSTAINED WINDS WILL BE 15 TO 20 MPH WITH A FEW GUSTS AROUND 35 MPH.
SOME TYPE OF WIND ADVISORY WILL MOST LIKELY BE REQUIRED.

FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL
OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY.  FORECAST CONFIDENCE
ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT.  IF
CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED
TO BE INTRODUCED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
REQUIRED WILL BE REQUIRED TONIGHT AND EARLY SUNDAY.

10/ARM

In the hours before

Local storm report, May 10, 11:51 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     HAIL             HACKLEBURG              34.27N 87.83W
05/10/2008  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL WAS REPORTED IN HACKLEBURG.

&&

LINHARES
Local storm report, May 11, 12:12 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     TSTM WND GST     BEAR CREEK              34.26N 87.72W
05/10/2008  E60 MPH          MARION             AL   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED 60 MPH WIND GUST NEAR BEAR
            CREEK.

&&

GGOGGINS
Local storm report, May 11, 12:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             5 N HALEYVILLE          34.31N 87.62W
05/11/2008  E0.75 INCH       WINSTON            AL   PUBLIC

            DIME SIZE HAIL REPORTED 5 MILES NORTH OF HALEYVILLE ON
            FRANKLIN/WINSTON COUNTY LINE.

&&

GGOGGINS
Local storm report, May 11, 12:39 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND DMG     DOUBLE SPRINGS          34.15N 87.40W
05/11/2008                   WINSTON            AL   AMATEUR RADIO

            STRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS.

&&

GGOGGINS
Local storm report, May 11, 12:46 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     HAIL             5 ENE JASPER            33.88N 87.19W
05/11/2008  E0.75 INCH       WALKER             AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED IN BOLDO.

&&

GGOGGINS
Local storm report, May 11, 12:50 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND DMG     JASPER                  33.85N 87.27W
05/11/2008                   WALKER             AL   AMATEUR RADIO

            TREE DOWN AND POWER OUTAGES AT 1911 BENNET ROAD IN
            JASPER.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:55 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston65 min
May 10, 11:20 PM CDTTornado WarningBMXMarion40 min
May 10, 11:44 PM CDTTornado WarningBMXMarion, Winston61 min
May 10, 11:54 PM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker36 min
May 10, 11:58 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston32 min
May 11, 12:01 AM CDTAreal Flood AdvisoryBMXLamar, Marion, Walker, Winston3 hr
May 11, 12:11 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby36 min
May 11, 12:21 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Walker, Winston39 min
May 11, 12:26 AM CDTTornado WarningBMXBlount, Jefferson, St. Clair, Walker, Winston49 min
May 11, 12:35 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, St. Clair, Shelby, Talladega40 min
May 11, 12:38 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
May 11, 12:53 AM CDTTornado WarningBMXFayette, Lamar52 min
May 11, 12:59 AM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Walker46 min
May 11, 1:08 AM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa52 min
May 11, 1:18 AM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Etowah, Jefferson, St. Clair, Talladega42 min
May 11, 1:29 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Tuscaloosa, Walker46 min
May 11, 1:32 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
May 11, 1:37 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
May 11, 1:44 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Randolph, Tallapoosa46 min
May 11, 1:45 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair, Talladega3 hr
May 11, 1:49 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby41 min
May 11, 2:01 AM CDTTornado WarningBMXJefferson, Shelby44 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa40 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne, Jefferson, St. Clair, Talladega40 min
May 11, 2:08 AM CDTSevere Thunderstorm WarningBMXAutauga, Dallas45 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby50 min
May 11, 2:22 AM CDTSevere Thunderstorm WarningBMXChambers, Clay, Cleburne, Lee, Randolph, Tallapoosa23 min
May 11, 2:39 AM CDTTornado WarningBMXCleburne23 min
May 11, 2:44 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more46 min
May 11, 2:48 AM CDTFlash Flood WarningBMXJefferson, St. Clair87 min
May 11, 2:57 AM CDTAreal Flood AdvisoryBMXShelby3 hr
May 11, 3:01 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Russell29 min
May 11, 3:06 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph39 min
May 11, 3:16 AM CDTSevere Thunderstorm WarningBMXFayette16 min
May 11, 3:30 AM CDTSevere Thunderstorm WarningBMXChambers, Coosa, Lee, Randolph, Tallapoosa45 min
May 11, 4:12 AM CDTSevere Thunderstorm WarningBMXLee, Russell33 min
May 11, 4:25 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Pike, Russell50 min
May 11, 5:16 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.